Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 353, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 4, 2005, 5:18 PM EDT for Polk County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2005, 5:18 PM EDT (21:18 UTC)
- Expired
- Jul 4, 2005, 6:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Polk County, GA
The radar
The Atlanta radar (KFFC), 107 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1093 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 042119 SVRFFC GAC233-042200- /O.NEW.KFFC.SV.W.0353.050704T2118Z-050704T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 518 PM EDT MON JUL 4 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POLK COUNTY IN NORTHWEST GEORGIA * UNTIL 600 PM EDT * AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ETNA...AND MOVING EAST TO NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CEDARTOWN. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3401 8564 3389 8547 3398 8513 3414 8524 $$ KDF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:45 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 4, 2:45 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 245 PM EDT MON JUL 4 2005 .SHORT TERM... LOOKS LIKE SOME FIREWORKS WILL BE DOUSED TONIGHT AS SCATTERED AFTERNOON CONVECTION WINDS DOWN AFTER SUNSET. THE GOOD NEWS/BAD NEWS FOR THIS EVENING IS THE LOCATION OF THE HEAVY CLOUD COVER TODAY. GOOD NEWS IS THAT IT WILL PRECLUDE PRECIP THIS AFTERNOON. THE BAD NEWS IS THAT IT WILL PRECLUDE PRECIP THIS AFTERNOON...GIVING A BETTER CHANCE AROUND SUNSET AS AFTERNOON CONVECTION MOVES INTO THOSE UNWORKED-OVER AREAS. DIFFERENTIAL HEATING ALONG CLOUD/CLEAR LINE FROM PEACHTREE CITY TO SWAINSBORO THIS MORNING SHOULD ALSO HELP TRIGGER LATE AFTERNOON ACTIVITY WHICH WILL DRIFT NORTHWARD. NOT EXPECTING SEVERE TSTMS DUE TO MARGINAL INSTABILITIES...BUT COVERAGE SHOULD BE COMPARABLE TO SUNDAY EVENING. WITH LESS DYNAMIC FORCING TODAY...HOWEVER...AFTERNOON CONVECTION SHOULD DIE DOWN FASTER THAN LAST NIGHT. GOING WITH SLIGHTLY HIER POPS IN NW HALF OF CWA EARLY PART OF TONIGHT TO REFLECT THE RESIDUAL CONVECTIVE CLUSTERS TREKKING ACROSS THAT AREA. TD3 PATH INCONSISTENTLY HANDLED IN MODELS. 12Z NAM DOES A HARD RIGHT TURN AND KEEPS IT IN THE GULF THRU WED...THROWING LARGE AREA OF SUBSIDENCE-PRODUCED DRY AIR INTO GA. HPC SOLUTION BRINGS TD3 ASHORE IN LA WHICH...WITH APPROACHING FRONT...COULD SPELL HEAVY RAIN SITUATION FOR FROPA ON WEDNESDAY. STILL TOO MUCH UNCERTAINTY TO GO WITH MENTION OF HEAVY RAIN...BUT IT BEARS WATCHING. TEMPS IN SHORT TERM WILL BE SEASONAL AND WILL NOT STRAY FROM GUIDANCE TOO MUCH. .LONG TERM... MEDIUM CONFIDENCE IN THE DETAILS OF THE EXTENDED PERIOD...IN THAT LONG-RANGE MODELS /ESPECIALLY GFS/ IS FLIP-FLOPPING AND LATEST RUNS HAVE COMPLEX INTERACTIONS BETWEEN TD3 PATH...APPROACHING CONVECTIVE COMPLEX IN SRN PLAINS...AND FRONT APPROACHING FROM THE NW. SURPRISINGLY...ECMWF...UKMET...AND GFS ARE IN GENERAL AGREEMENT ON LARGE-SCALE PATTERNS. EACH SLIDES A WEAK FRONT THROUGH THE STATE ON WEDNESDAY NIGHT AND THURSDAY MORNING...SO HIGHEST POPS WILL BE SET THERE. AFTER FROPA...MILDER TEMPS AND LOWER HUMIDITIES FILTER IN BUT HOW LONG THEY HOLD WILL DEPEND UPON HOW FAR THE FRONT PUSHES. IF IT HANGS IN CENTRAL GA...DIURNAL CONVECTION WILL BE BACK IN THE MIX. WILL REINTRODUCE LOW POPS AND WARMER TEMPS TOWARD THE WEEKEND. COMPLICATION FOR THE END OF THE WEEKEND WILL BE THE PATH OF PROGGED TROPICAL SYSTEM. MODELS CONSISTENT IN DEVELOPING THE WAVE BUT PATH IS VARIED...WITH GFS CUTTING UP THROUGH FL PENINSULA. TOO FAR OUT TO BANK ON THIS. && PRELIMINARY POINT TEMPS/POPS... ATLANTA 72 87 70 85 / 40 50 30 50 ATHENS 71 90 70 87 / 40 50 30 50 GAINESVILLE 71 87 68 84 / 40 50 30 50 ROME 73 89 70 87 / 50 50 30 50 COLUMBUS 75 90 73 88 / 40 50 30 50 MACON 73 92 72 90 / 30 50 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 27
Hazardous weather outlook, Jul 4, 5:55 AM EDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 555 AM EDT MON JUL 4 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050954- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 555 AM EDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...SCATTERED THUNDERSTORMS EXPECTED TODAY... .SYNOPSIS... HIGH PRESSURE ACROSS FLORIDA AND A WEAK SURFACE TROUGH OVER CENTRAL GEORGIA WILL KEEP UNSTABLE AIR OVER THE AREA. .PRIMARY HAZARD...THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE LIGHTNING AND HEAVY RAIN. .DISCUSSION... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY... AS DAYTIME HEATING WILL COMBINE WITH HIGH MOISTURE. CAPES WILL BE 1000 TO 1500 WITH THE LIFTED INDEX MINUS TWO TO MINUS THREE. HOWEVER THIS IS NOT AS UNSTABLE AS THE PAST COUPLE OF DAYS SO NO SEVERE THUNDERSTORMS ARE FORECAST. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE NEAR THE SURFACE TROUGH ACROSS CENTRAL GEORGIA. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE BETWEEN THE HOURS OF 2 PM AND 8 PM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 4:49 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.